Academic Journals Database
Disseminating quality controlled scientific knowledge

Seizure due to low dose meperine: a case report

ADD TO MY LIST
 
Author(s): Mine PARLAK | İsmet PARLAK | Bülent ERDUR | İbrahim TÜRKÇÜER | Cüneyt AYRIK

Journal: Turkish Journal of Emergency Medicine
ISSN 1304-7361

Volume: 7;
Issue: 2;
Start page: 79;
Date: 2007;

Keywords: Meperidine | seizure | low dose.

ABSTRACT
Meperidine is an opioid analgesic used in a variety of clinical situations. The active metabolite, normeperidine, is a central nervous system excitatory agent and has the ability to causes irritability, hyperreflexia, tremor, myoclonus and seizures especially in patients with renal failure. Previously identified risk factors for the development of meperidine-related seizures include renal failure, high meperidine dosages, and co-administration of hepatic enzyme-inducing medications or phenothiazines which decreases seizure treshold. Patients with normal renal function rarely manifest seizure activity when given meperidine. Here we reported a case of tonic clonic seizure due to the low dose meperidine in a patient with normal renal function.
Why do you need a reservation system?      Save time & money - Smart Internet Solutions